Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 1, NWS Wilmington, OH

January 3, 2023Adams County, Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this tornado warning at Jan 3, 2023, 9:05 AM EST for Adams County, Pike County, Scioto County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 9:05 AM EST (14:05 UTC)
Expired
Jan 3, 2023, 9:30 AM EST
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Adams County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WFUS51 KILN 031405
TORILN
OHC001-131-145-031430-
/O.NEW.KILN.TO.W.0001.230103T1405Z-230103T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
905 AM EST Tue Jan 3 2023

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northeastern Adams County in southwestern Ohio...
  Southwestern Pike County in southwestern Ohio...
  Northwestern Scioto County in southwestern Ohio...

* Until 930 AM EST.
    
* At 905 AM EST, a severe thunderstorm capable of producing a tornado
  was located near West Union, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Peebles, Lucasville, Blue Creek, Rarden, Otway, Wakefield,
  Lombardsville, Dunkinsville, Elm Grove, State Route 348 at State
  Route 125, Wamsley, Mcdermott, Ladd, Mount Joy, Bear Creek, Cedar
  Mills and Idaho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3874 8347 3889 8355 3911 8310 3885 8293
TIME...MOT...LOC 1405Z 248DEG 51KT 3884 8344 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$
2 follow-up statements
078 
WWUS51 KILN 031415
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
915 AM EST Tue Jan 3 2023

OHC001-131-145-031430-
/O.CON.KILN.TO.W.0001.000000T0000Z-230103T1430Z/
Adams OH-Pike OH-Scioto OH-
915 AM EST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EST FOR EAST
CENTRAL ADAMS...SOUTH CENTRAL PIKE AND NORTHWESTERN SCIOTO
COUNTIES...
    
At 915 AM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Peebles, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Lucasville, Rarden, Otway, Wakefield, Ladd, Mount Joy, Bear Creek and
Wamsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3881 8332 3892 8339 3907 8308 3889 8296
TIME...MOT...LOC 1415Z 247DEG 46KT 3888 8331 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$
769 
WWUS51 KILN 031420
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
920 AM EST Tue Jan 3 2023

OHC001-131-145-031430-
/O.EXP.KILN.TO.W.0001.000000T0000Z-230103T1430Z/
Adams OH-Pike OH-Scioto OH-
920 AM EST Tue Jan 3 2023

...THE TORNADO WARNING FOR EAST CENTRAL ADAMS...SOUTH CENTRAL PIKE
AND NORTHWESTERN SCIOTO COUNTIES WILL EXPIRE AT 930 AM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3881 8332 3892 8339 3907 8308 3889 8296
TIME...MOT...LOC 1420Z 248DEG 51KT 3891 8323 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jan 3, 6:42 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 3, 6:42 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
642 AM EST Tue Jan 3 2023

.SYNOPSIS...
Rain will move through the region this morning, with
temperatures remaining well above normal. A cold front will move
through the region Wednesday, with cooler conditions expected
through the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated discussion (642 AM) for two items.

1) Flooding Potential
The first swath of heavy rain affected the southeastern portion
of the ILN CWA, bringing a band of over 1.5" across
Robertson/Mason/Lewis counties in Kentucky, with amounts of over
an inch in other surrounding counties. The next surge is already
moving into the forecast area (heavy rain in Owen County KY
right now) and will likely track along an axis close to, or just
north of, the previous swath. This repeated rainfall will likely
push amounts over 2" in some locations, with a chance of up to
3" if the heaviest-hit areas from the first round are hit again
by repeated storms. A Flood Watch for flash flooding has been
issued for the areas where the heaviest rain is most likely to
occur.

2) Convective Potential
Still thinking the severe potential remains fairly low, with
SBCAPE struggling to make it as far north as the ILN forecast
area, although it has been a busy overnight period in parts of
south-central Kentucky. One bowing segment did produce at 35kt
gust at KFGX at about 507 AM. What recent RAP/HRRR runs are
hinting at is that there is a chance the far southern and
southeastern sections of the ILN CWA could get into some
legitimate surface based instability over the next few hours,
and even if it is just a small amount, there is plenty of wind
energy in the atmosphere. The numerous upstream convective line
segments will likely not clear the area until early afternoon.
So, could not rule out a low-end threat for at least some strong
winds in the far southeastern ILN counties in the 9AM to 2PM
time frame.

Previous discussion (314 AM) >
Widespread precipitation (some of it heavy) currently exists on
a swath from northern Louisiana to southern Ohio, generally
following the leading edge of a strong push of theta-e at 925mb.
Convection is likely becoming surface-based in southern
Kentucky, per SPC mesoanalysis, but convection remains elevated
further north. By 12Z, some weak surface based instability may
reach the southern sections of the ILN CWA.

The rainfall over the next 6-12 hours is one of the key parts of
this forecast. 06Z model runs (HRRR/RAP) and a close monitoring
of radar trends would suggest that while the axis of heaviest
precipitation earlier seemed likely to move through the
Cincinnati area, it now appears that it will follow a SW-to-NE
axis a little further south of the previous forecast. This will
bring heavy rain and embedded convection through all of our
Kentucky counties and into southern Ohio. A swath of 2 to 3
inches could lead to some minor/localized flooding issues.
Anything heavier than that could produce some greater concern,
and radar trends will be monitored closely. Further north, for
the northern half of the ILN CWA, rainfall amounts of up to an
inch will be unlikely to cause any problems.

With a general trend toward a slower progression of this system
overall, precipitation is now expected to persist (at least in
the southeastern ILN CWA) well into the daytime hours. This may
help keep convection going into a time in which some weak SBCAPE
can develop for a small part of the forecast area. It also
presents a challenging temperature forecast. There is high
confidence that strong southerly flow will persist through the
day, but any persisting rain will make it harder for
temperatures to warm significantly. Even with that said, there
is still widespread model agreement in reaching the lower to mid
60s -- which would be similar to previous forecasts and close
to record values. This temperature forecast is nonetheless low
in confidence, and will be dependent on getting some clearing of
the precipitation shield during the daytime hours.

Here are the current daily record highs for January 3.

CVG -- 67 degrees -- 2004 and 1880
CMH -- 64 degrees -- 1950 and 1897
DAY -- 65 degrees -- 1897

One final note is that earlier dense fog north of Interstate 70
has largely drifted further off to the north, as a result of
the increasing southerly flow over the area. The previous Dense
Fog Advisory was cancelled at 115 AM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the evening begins, it seems fairly likely that conditions
will be largely dry across the region. However, the area will
still be in the warm sector, with the cold front well upstream
in Illinois. As the front approaches, and the upper low very
slowly moves eastward, forcing will increase again after 00Z.
This will lead to another band of precipitation developing and
translating ENE through the area late tonight through Wednesday
morning. In terms of exact timing and placement, the range of
model solutions is quite large, so confidence in specifics is
low. By Wednesday afternoon, chances will be diminishing
quickly, as upper forcing departs and drier air begins to filter
in.

Another low-confidence temperature forecast for Wednesday,
mainly with respect to the timing of the cold front. However, as
the overall trend toward a slower solution has been observed, a
slower cold front would mean slightly warmer temperatures on
Wednesday -- upper 50s to mid 60s are now in the forecast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Colder air finally infiltrates the local area Wednesday night
into Thursday as the closed upper level low propagates eastward
through the Great Lakes. The first portion of Thursday is
forecast to be dry, but deeper moisture and upper level support
moves in Thursday afternoon and evening, increasing the chance
for showers. NBM PoPs have been raised from Thursday evening
through Friday afternoon as cold air advection snow
showers/flurries are typically underdone at this range. The best
coverage will be across the north, with a vort- max moving
through the southern periphery of the closed low Thursday
evening/night. Accumulations are still expected to be light, but
with the extended period of chances, up to an inch may be
possible in the north. Will wait for high-resolution guidance in
future forecasts to update these expectations.

Dry weather is indicated for Friday night under high pressure
stretching from the Gulf Coast to the Ohio Valley. The next area
of low pressure is forecast to bring a chance for rain and snow
showers Saturday into Sunday, with light snow accumulations
again possible. High pressure and dry air return on Monday.

Throughout the long term period, temperatures are fairly
uniform following the cold air Wednesday night. Temperatures are
near to slightly above normal through the weekend and into
early next week.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Rain will continue over the next several hours at the TAF sites.
While some of this rain is light -- and conditions have popped
up to MVFR or even VFR at times -- some pockets of heavy rain
will likely produce MVFR to IFR conditions. Some thunder is also
possible at KCVG/KLUK in the next few hours as well.

Winds have not increased as markedly as expected so far this
morning, but some 25-30 knot gusts still appear possible between
14Z-20Z.

A general diminishing trend in the rain is expected after 18Z,
and there will likely be some improvement to flight categories,
possibly to VFR levels. Conditions drop to MVFR again during
the mid to late evening. Additional rain and maybe some storms
will move in after 03Z, but confidence in timing and placement
is low with this activity.

OUTLOOK...MVFR ceilings and visibilities will continue Tuesday
night into Wednesday. MVFR conditions are possible again on
Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ079-081-082-
     088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ089-090-
     094>100.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...McGinnis
AVIATION...Hatzos
Hazardous weather outlook, Jan 3, 4:26 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
426 AM EST Tue Jan 3 2023

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-040930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
426 AM EST Tue Jan 3 2023

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-040930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
426 AM EST Tue Jan 3 2023

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

Occasional heavy rain is expected this morning. Some isolated or
minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Special weather statement, Jan 3, 7:37 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
737 AM EST Tue Jan 3 2023

KYZ094>096-031300-
Pendleton KY-Owen KY-Grant KY-
737 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN GRANT,
SOUTHEASTERN OWEN AND SOUTHERN PENDLETON COUNTIES THROUGH 800 AM
EST...

At 736 AM EST, a strong thunderstorm was located 10 miles southeast
of Owenton, moving east at 65 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamstown, Falmouth, Owenton, Morgan, Corinth, Monterey,
Stewartsville, Elk Lake, Beechwood, Natlee, Camp Northward, New
Columbus, Elmer Davis Lake, Goforth, Harmony, Cherry Grove,
Williamstown Lake, Marcus, Keefer and Catawba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3835 8483 3853 8495 3876 8433 3858 8422
      3856 8441 3856 8442 3854 8442 3853 8445
      3854 8447 3851 8449 3851 8452 3849 8456
      3843 8463 3835 8474 3834 8479
TIME...MOT...LOC 1236Z 249DEG 57KT 3844 8470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 7:49 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 AM EST Tue Jan 3 2023

OHZ082-088-031315-
Pike OH-Scioto OH-
749 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PIKE
AND NORTH CENTRAL SCIOTO COUNTIES THROUGH 815 AM EST...

At 749 AM EST, a strong thunderstorm was located near Piketon, moving
northeast at 60 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3896 8281 3895 8281 3895 8279 3888 8303
      3905 8312 3917 8282 3917 8279
TIME...MOT...LOC 1249Z 246DEG 53KT 3900 8299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 7:55 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
755 AM EST Tue Jan 3 2023

OHZ081-082-088-031330-
Pike OH-Scioto OH-Adams OH-
755 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL ADAMS,
SOUTHEASTERN PIKE AND SCIOTO COUNTIES THROUGH 830 AM EST...

At 755 AM EST, a strong thunderstorm was located 8 miles northeast of
Rome, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Blue Creek, Beaver, Otway,
Wakefield, Minford, Sciotoville, Friendship, Mcdermott, Bear Creek,
Lombardsville, Stockdale and West Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3880 8341 3909 8280 3908 8279 3895 8281
      3894 8275 3886 8276 3885 8267 3882 8265
      3880 8265 3874 8287 3876 8290 3874 8295
      3873 8298 3873 8302 3870 8305 3864 8331
TIME...MOT...LOC 1255Z 243DEG 44KT 3875 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 3, 8:11 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND GST     KYMESO MAYSVILLE 3SW    38.62N 83.81W
01/03/2023  M47 MPH          MASON              KY   MESONET

&&

SCOTT.HICKMAN
Special weather statement, Jan 3, 8:32 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
832 AM EST Tue Jan 3 2023

KYZ097-OHZ078>082-031400-
Bracken KY-Pike OH-Clermont OH-Highland OH-Adams OH-Brown OH-
832 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
BRACKEN, SOUTHEASTERN CLERMONT, BROWN, NORTHERN ADAMS, WESTERN PIKE
AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 900 AM EST...

At 832 AM EST, a strong thunderstorm was located over Georgetown,
moving northeast at 70 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Mount Orab, Peebles, Ripley, Augusta, Winchester,
Marshall, Sardinia, Seaman, Kincaid Springs, Belfast, Rocky Fork
Point, Highland Holiday, Cynthiana, Emerald, Decatur, Russellville,
Hamersville, Mowrystown and Higginsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3891 8410 3925 8337 3922 8335 3920 8335
      3920 8333 3898 8317 3897 8321 3899 8321
      3901 8324 3901 8327 3895 8327 3875 8385
      3877 8390 3873 8393 3870 8401
TIME...MOT...LOC 1332Z 239DEG 62KT 3889 8392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 8:57 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
857 AM EST Tue Jan 3 2023

OHZ079-081-082-088-031430-
Pike OH-Scioto OH-Adams OH-Brown OH-
857 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN BROWN,
CENTRAL ADAMS, SOUTHWESTERN PIKE AND NORTHWESTERN SCIOTO COUNTIES
THROUGH 930 AM EST...

At 857 AM EST, a strong thunderstorm was located near West Union,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Union, Manchester, Peebles, Decatur, Rarden, Otway,
Dunkinsville, Elm Grove, Bradysville, State Route 348 at State Route
125, Wamsley, Ladd, Bentonville, Mount Joy, Bear Creek, Cedar Mills
and Idaho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3880 8376 3910 8314 3890 8301 3869 8360
      3868 8362 3867 8363 3866 8367
TIME...MOT...LOC 1357Z 242DEG 47KT 3877 8362

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:48 AM ESTAreal Flood AdvisoryILNAdams, Brown5 hr
Jan 3, 5:26 AM ESTSpecial Weather StatementILNScioto34 min
Jan 3, 5:52 AM ESTSpecial Weather StatementILNScioto23 min
Jan 3, 6:30 AM ESTFlood WatchILNAdams, Brown, Pike, Scioto8 hr
Jan 3, 6:58 AM ESTAreal Flood AdvisoryILNBrown, Clermont3 hr
Jan 3, 7:31 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Scioto29 min
Jan 3, 7:49 AM ESTSpecial Weather StatementILNPike26 min
Jan 3, 7:55 AM ESTSpecial Weather StatementILNScioto35 min
Jan 3, 8:02 AM ESTSevere Thunderstorm WarningILNBrown, Clermont43 min
Jan 3, 8:26 AM ESTSevere Thunderstorm WarningILNAdams, Brown34 min
Jan 3, 8:32 AM ESTSpecial Weather StatementILNBrown28 min
Jan 3, 8:46 AM ESTAreal Flood AdvisoryILNAdams, Brown, Highland, Pike, Ross, Scioto24 hr
Jan 3, 8:57 AM ESTSpecial Weather StatementILNAdams33 min
Jan 3, 9:25 AM ESTFlash Flood WarningILNAdams, Brown2 hr
Jan 3, 9:37 AM ESTRiver Flood WarningILNAdams14 hr
Jan 3, 9:38 AM ESTSpecial Weather StatementILNPike37 min
Jan 3, 10:06 AM ESTSpecial Weather StatementILNScioto24 min
Jan 3, 10:26 AM ESTSpecial Weather StatementILNScioto34 min
Jan 3, 11:31 AM ESTAreal Flood AdvisoryILNAdams, Brown13 hr
Jan 3, 12:35 PM ESTAreal Flood AdvisoryILNScioto4 hr
Jan 3, 3:12 PM ESTAreal Flood AdvisoryILNHocking17 hr
Jan 3, 4:29 PM ESTAreal Flood AdvisoryILNScioto16 hr

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.